Mississippi, 2005

Tornado in Mississippi, September 25, 2005

September 25, 2005 · NWS JAN · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250,000
Crop damage
$80,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 25, 12:10 PM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Sep 25, 12:10 PM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
110 PM CDT SUN SEP 25 2005

.DISCUSSION...
DID ANOTHER UPDATE TO THE ZONES TO INLUDE TORNADO WATCH 820 IN THE
FIRST AND SECOND PERIODS. ALL ELSE LOOKING OK...AT LEAST
FORECAST-WISE.

NEW ZONES AND GRIDS OUT.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR MSZ018-MSZ019-MSZ025-
     MSZ030-MSZ031-MSZ033-MSZ034-MSZ035-MSZ038-MSZ039-MSZ040-MSZ041-
     MSZ045-MSZ046-MSZ047-MSZ051-MSZ052-MSZ056-MSZ057-MSZ058-MSZ064-
     MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.

     FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR MSZ018-MSZ019-MSZ025-
     MSZ026-MSZ027-MSZ028-MSZ034-MSZ035-MSZ036-MSZ040-MSZ041-
     MSZ042-MSZ043-MSZ047-MSZ048-MSZ049-MSZ053-MSZ054-MSZ059-
     MSZ060-MSZ061-MSZ062.

     LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR MSZ026-MSZ027-MSZ028-
     MSZ029-MSZ032-MSZ036-MSZ037-MSZ042-MSZ043-MSZ044-MSZ048-
     MSZ049-MSZ050-MSZ053-MSZ054-MSZ055-MSZ059-MSZ060-MSZ061-
     MSZ062-MSZ063.

LA...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR LAZ007-LAZ008-LAZ009-
     LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

     LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR LAZ007-LAZ008-LAZ009-
     LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR ARZ074-ARZ075.

     LAKE WIND ADVISORY UNTIL 7 PM SUNDAY FOR ARZ074-ARZ075.

&&

50
Hazardous weather outlook, Sep 25, 4:17 AM CST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
517 AM CDT SUN SEP 25 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261017-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
517 AM CDT SUN SEP 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP AGAIN TODAY ACROSS A
GOOD PORTION OF MISSISSIPPI...MAINLY EAST OF A GRENADA TO
VICKSBURG TO NATCHEZ LINE. ANY SEVERE THUNDERSTORMS SHOULD BE
ISOLATED OVER NORTHEAST LOUISIANA ACROSS SOUTHEAST ARKANSAS AND
THE DELTA REGION. ALL ACTIVITY SHOULD DIMINISH BY
MIDNIGHT...HOWEVER...THERE WILL STILL BE A SLIGHT RISK OF SEVERE
WEATHER THROUGH SUNDAY NIGHT.

LEVELS OF WIND SHEAR...DAYTIME INSTABILITY AND LIFT WILL BE
SUFFICIENT TO SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS
ACROSS THE REGION. EXPECT TORNADOES AND DAMAGING WINDS TO BE
POSSIBLE WITH ANY SEVERE THUNDERSTORMS. THE RISK FOR TORNADOES
WILL BE HIGHEST NORTH OF INTERSTATE TWENTY WHERE WIND SHEAR WILL
BE MORE FAVORABLE.
STRAIGHT LINE DAMAGING WIND GUSTS WILL BE MORE LIKELY FARTHER
SOUTH WHERE AFTERNOON HEATING WILL BE GREATER.

EXPECT OVERALL DIMINISHING WIND FIELDS AND SURFACE-BASED
INSTABILITY LATER THIS EVENING TO LEAD TO WEAKENING OF STORMS BY
MIDNIGHT.

...FLOODING...
ALTHOUGH HEAVY RAINFALL WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK
AREA...IT IS MORE LIKELY TO IMPACT LOCATIONS GENERALLY WEST OF
INTERSTATE 55 INCLUDING NORTHEAST LOUISIANA AND SOUTHWEST
MISSISSIPPI...WHERE SOME LOCATIONS HAVE ALREADY RECEIVED 4 TO 8
INCHES OF RAIN.  PLENTY OF RICH TROPICAL MOISTURE WILL FLOW INTO
THE REGION THROUGH TODAY AND PERIODS OF HEAVY RAIN CAN BE
EXPECTED AS RAIN BANDS FROM RITA REPEATEDLY MOVE NORTH ACROSS THE
AREA.

ADDITIONAL RAINFALL TOTALS THROUGH EARLY TONIGHT MAY REACH 3 TO 5
 INCHES IN SPOTS AS RAIN BANDS CONTINUE FORMING TODAY.

PERIODS OF HEAVY RAIN IN SHORT AMOUNTS OF TIME...ALONG WITH
SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS...MAY LEAD
TO RAPID RUN OFF AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR LOCATIONS ALONG AND WEST OF A LINE FROM WINONA TO
BRANDON TO BROOKHAVEN THROUGH EARLY TONIGHT.

HEAVY RAIN AND PONDING CAN BE EXPECTED FOR LOCATIONS FARTHER
EAST. RAINFALL AMOUNTS FROM 1 TO 3 INCHES WILL BE
POSSIBLE...CAUSING WATER TO ACCUMULATE ON ROADWAYS AND IN OTHER
LOW LYING AREAS.

...NON PRECIPITATION...
WINDS WILL REMAIN QUITE STRONG OVER PORTIONS OF THE LOWER
MISSISSIPPI THROUGH THROUGH TODAY AS THE REMNANTS OF RITA SPIN
DOWN AND MOVE EAST OVER CENTRAL ARKANSAS.

A LAKE WIND ADVISORY IS IN EFFECT THROUGH THIS EVENING FOR THE
ENTIRE OUTLOOK AREA. WINDS ARE EXPECTED TO BE SUSTAINED AT 15 TO
25 MPH OVER A WIDE AREA...WITH GUSTS UP TO 40 MPH AT TIMES ALONG
THE HIGHWAY 82 CORRIDOR DURING THE MORNING. OTHERWISE...SOUTH
WINDS COULD GUST TO BETWEEN 30 AND 35 MPH OVER THE REMAINDER OF
THE REGION. THESE WINDS WILL RESULT IN VERY CHOPPY CONDITIONS ON
AREA LAKES AND RIVERS. BOATERS ARE URGED TO EXERCISE CAUTION AS
SMALL BOATS WILL BE VULNERABLE TO CAPSIZING.

THE SOUTH WINDS WILL BEGIN DIMINISHING LATE THIS AFTERNOON
THROUGH TONIGHT WITH SPEEDS DROPPING OFF TO BETWEEN 10 TO 15 MPH
AT MOST LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...AMATEUR RADIO OPERATORS
AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED AGAIN TODAY.
OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED MONDAY THROUGH NEXT
SUNDAY MORNING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Sep 25, 12:24 PM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
124 PM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     VICKSBURG               32.33N 90.87W
09/25/2005                   WARREN             MS   EMERGENCY MNGR

            REPORT OF STRUCTURAL DAMAGE IN THE BLAKELY SUBDIVISION
            LOCATED JUST NORTH OF HIGHWAY 61 IN VICKSBURG.

&&

WESTER
Local storm report, Sep 25, 12:56 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
156 PM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLASH FLOOD      MADISON                 32.45N 90.11W
09/25/2005                   MADISON            MS   LAW ENFORCEMENT

            MADISON COUNTY SO REPORTED WATER OVER JOE HALL ROAD AND
            GLUCKSTADT ROAD.

&&

WESTER
Local storm report, Sep 25, 1:50 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     STARKVILLE              33.46N 88.82W
09/25/2005                   OKTIBBEHA          MS   PUBLIC

            TREE DOWN ON A POWER LINE REPORTED BY MSU STUDENT.

&&

WESTER
Local storm report, Sep 25, 2:16 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     VICKSBURG               32.33N 90.87W
09/25/2005                   WARREN             MS   EMERGENCY MNGR

            REPORT OF STRUCTURAL DAMAGE TO OLD 61 QUICK STOP. TWO
            TREES AND POWER LINES FELL IN THE SAME VICINITY.

0100 PM     TSTM WND DMG     VICKSBURG               32.33N 90.87W
09/25/2005                   WARREN             MS   EMERGENCY MNGR

            TREE DOWN ON A HOME IN TANGLEWOOD. ONE TREE DOWN ON 5000
            BLOCK HIGHWAY 27. ONE TREE DOWN ON TILTEN ROAD. ONE TREE
            DOWN ON A HOME JUST OFF OF SHERMAN DRIVE. ONE TREE DOWN
            ON BLAKE ROAD. ONE TREE DOWN IN FRONT OF THE REDWOOD
            ELEMENTARY ON HIGHWAY 61 NORTH.

0100 PM     TSTM WND DMG     VICKSBURG               32.33N 90.87W
09/25/2005                   WARREN             MS   EMERGENCY MNGR

            POWERLINES REPORTED DOWN ON WISCONSIN ROAD AND REDWOOD.
            TRANSFORMER BLOWN ON HALLS FERRY. ON FISHER FERRY THERE
            WERE POWERLINES ACROSS THE ROAD.

&&

WESTER
Local storm report, Sep 25, 3:11 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TORNADO          STARKVILLE              33.46N 88.82W
09/25/2005                   OKTIBBEHA          MS   PUBLIC

            MSU CLIMATE LAB REPORTED A TORNADO THAT MOVED THROUGH A
            MOBILE HOME PARK EAST OF STARKVILLE. MANY MOBILE HOMES
            WERE DESTROYED. THERE WERE INJURIES, HOWEVER THE NUMBER
            OF INJURIES IS UNKNOWN.

0403 PM     FUNNEL CLOUD     10 S BRANDON            32.14N 90.00W
09/25/2005                   RANKIN             MS   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED OVER PLANTATION SHORES NEAR THE
            STAR COMMUNITY BY EOC.

&&

WESTER
Local storm report, Sep 25, 3:16 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     TORNADO          CARTHAGE                32.74N 89.53W
09/25/2005                   LEAKE              MS   EMERGENCY MNGR

            TREES REPORTED DOWN. DAMAGE WAS REPORTED TO OUTBUILDINGS.
            A COUPLE OF PLANES AT THE CARTHAGE AIRPORT WAS ALSO
            DAMAGED.

&&

WESTER

The radar

The Jackson/Brandon,MS radar (KDGX), 127 km away, was scanning. The volume nearest the first event began at 21:20 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Lauderdale

When
September 25, 3:21 PM CST to 3:25 PM CST
Where
Lauderdale County, 3 mi N of Marion
Rating
F1
Path length
1.8 mi
Path width
150 yd
Property damage
$250,000
Crop damage
$80,000
Reported by
NWS STORM SURVEY
Coordinates
32.467, -88.650

This tornado touched down just west of Van Zyverden Road and moved northeast for almost 2 miles and passed near Northeast High School. The tornado dissipated less than 1 mile south of the intersection of Ponta Hills Road and Lizella Road. A farm shed was destroyed along with numerous downed trees, some of which caused damage to homes. One mobile home was flipped over on Hamm Road along with several power lines taken down along the path.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyThe tornado archive for Mississippi, 2005Warnings in Mississippi, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478493.